Alert archive / Florida / Red Flag Warnings in 2014
Red Flag Warning 1, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at Jan 18, 2014, 4:17 PM EST for Charlotte County, Lee County, Florida. It took effect at Jan 19, 2014, 1:00 PM EST. It was in force for 104 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 18, 2014, 4:17 PM EST (21:17 UTC)
- In effect from
- Jan 19, 2014, 1:00 PM EST
- Expired
- Jan 19, 2014, 2:44 PM EST
- In force
- 104 min
- Issued by
- NWS Tampa Bay, FL
Counties Charlotte County, FL, Lee County, FL
The radar
The Tampa radar (KTBW), 116 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 9.3 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1172 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
298 WWUS82 KTBW 182117 RFWTBW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 417 PM EST SAT JAN 18 2014 ...A RED FLAG WARNING IS IN EFFECT FOR INLAND CHARLOTTE AND INLAND LEE COUNTIES SUNDAY AFTERNOON FOR LONG DURATIONS OF HUMIDITY VALUES BELOW 35 PERCENT COMBINED WITH ERC VALUES ABOVE 27 AND SUSTAINED 20 FOOT WINDS AROUND 15 MPH WITH HIGHER GUSTS... .A DRY AIRMASS WILL ALLOW RELATIVE HUMIDITY VALUES TO DROP BELOW 35 PERCENT FOR 4 TO 5 HOURS SUNDAY AFTERNOON. THE LOW HUMIDITY COMBINED WITH GUSTY WESTERLY WINDS AND ENERGY RELEASE COMPONENT VALUES GREATER THAN 27 WILL CAUSE CRITICAL FIRE WEATHER CONDITIONS SUNDAY AFTERNOON. FLZ260-182230- /O.CAN.KTBW.FW.A.0001.140119T1700Z-140119T2300Z/ INLAND SARASOTA- 417 PM EST SAT JAN 18 2014 ...FIRE WEATHER WATCH IS CANCELLED FOR A COMBINATION OF LOW RELATIVE HUMIDITY VALUES BELOW 35 PERCENT GUSTY WINDS...AND HIGH ENERGY RELEASE COMPONENT VALUES... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS CANCELLED THE FIRE WEATHER WATCH. RELATIVE HUMIDITY VALUES ARE NOT EXPECTED TO FALL BELOW 35 PERCENT AT THIS TIME ACROSS INLAND SARASOTA COUNTY. THUS THE WATCH HAS BEEN CANCELLED. $$ FLZ262-265-192300- /O.UPG.KTBW.FW.A.0001.140119T1700Z-140119T2300Z/ /O.NEW.KTBW.FW.W.0001.140119T1800Z-140119T2300Z/ INLAND CHARLOTTE-INLAND LEE- 417 PM EST SAT JAN 18 2014 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM EST SUNDAY FOR RELATIVE HUMIDITY VALUES BELOW 35 PERCENT WITH WINDS AROUND 15 MPH AND ERC VALUES ABOVE 27... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 6 PM EST SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...INLAND CHARLOTTE AND INLAND LEE. * WIND...WEST WINDS AROUND 15 MPH WITH HIGHER GUSTS POSSIBLE. * HUMIDITY...LOWEST AFTERNOON HUMIDITY VALUES OF 29 TO 34 PERCENT. * ERC...30 TO 32. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. && $$
1 follow-up statement
767 WWUS82 KTBW 191944 RFWTBW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 244 PM EST SUN JAN 19 2014 ...RED FLAG WARNING CANCELED FOR INLAND CHARLOTTE AND LEE COUNTIES... .CONDITIONS WILL NOT BE CONDUCIVE FOR RED FLAG CONDITIONS THIS AFTERNOON. FLZ262-265-192045- /O.CAN.KTBW.FW.W.0001.000000T0000Z-140119T2300Z/ INLAND CHARLOTTE-INLAND LEE- 244 PM EST SUN JAN 19 2014 ...RED FLAG WARNING IS CANCELLED FOR... INLAND CHARLOTTE AND LEE COUNTY. ... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS CANCELLED THE RED FLAG WARNING. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Jan 18, 4:05 PM EST, 12 minutes earlier.
Area forecast discussion, Jan 18, 4:05 PM EST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
405 PM EST SAT JAN 18 2014
...FREEZING TEMPERATURES AND FROST AWAY FROM THE COAST TONIGHT...
.SHORT TERM (TONIGHT-MONDAY)...
HIGH PRESSURE IS RIDGING ACROSS THE AREA FROM THE NE GULF THIS
AFTERNOON WITH THE COLD FRONT FROM THIS MORNING JUST TO THE SOUTH
OF THE STATE AND THE NEXT COLD FRONTAL SYSTEM MOVING THROUGH THE
MID-MISSISSIPPI VALLEY. HIGH PRESSURE OVER THE AREA TONIGHT WILL
ALLOW FOR WINDS TO BECOME LIGHT AND KEEP MINIMAL CLOUD COVER IN
PLACE FOR MUCH OF THE NIGHT ALLOWING FOR GOOD RADIATIONAL COOLING
OVERNIGHT. THE NEXT COLD FRONT WILL BE APPROACHING FROM THE
NORTH...BRINGING IN SOME PRE-FRONTAL CLOUDS AND MOISTURE ALONG
WITH A SW WIND INTO THE NATURE COAST IN THE PRE-DAWN HOURS AND BRING
TEMPS UP A FEW DEGREES JUST BEFORE SUNRISE. SO BECAUSE OF THIS
QUICK DROP OFF AFTER SUNSET...THEN SLOW RISE AFTER 2AM ACROSS THE
NORTH EXPECT TEMPS TO FALL BELOW FREEZING FOR A COUPLE OF HOURS IN
THE 11PM-3AM TIME FRAME BEFORE RISING BACK ABOVE FREEZING BY
MORNING...AND HAVE ADJUSTED THE TIMING OF THE FREEZE WARNING TO
REFLECT THIS. THEN FOR THE REST OF THE AREA...RADIATIONAL COOLING
SHOULD CONTINUE THROUGH THE NIGHT WITH SOME LONGER DURATIONS
ACROSS HARDEE...DESOTO AND HIGHLANDS. MUCH LIKE A COUPLE OF DAYS
AGO FOR HILLSBOROUGH AND POLK COUNTIES...IT WILL BE THE COLDER
EASTERN HILLSBOROUGH AND WESTERN AND SOUTHERN POLK THAT SEE THE
FREEZING TEMPERATURES...WITH COASTAL HILLSBOROUGH REMAINING ABOVE
FREEZING AND EASTERN POLK ON THE RIDGE STAYING ABOVE FREEZING.
HAVE EXPANDED THE WARNING SOUTH THROUGH INLAND CHARLOTTE THROUGH
8AM.
THE COLD FRONT WILL BE MOVING THROUGH THE AREA THROUGH THE DAY
SUNDAY WITH A FEW SHOWERS POSSIBLE OVER THE COASTAL WATERS AS IT
SETTLES SOUTH THROUGH THE AREA...AND A SPRINKLE OR TWO ALONG THE
COAST NORTH OF TAMPA BAY. WINDS WILL INCREASE A BIT FROM THE WEST
WITH THE FRONT ALLOWING HIGHS TO REACH INTO THE MID TO UPPER 60S
SUNDAY AFTERNOON.
THE FRONT WILL WASH OUT ACROSS SOUTH FL SUNDAY NIGHT AS HIGH
PRESSURE BUILDS ACROSS THE AREA AND WINDS SHIFT FROM THE NW TO THE
N AND BECOMES LIGHT. NOT MUCH IN THE WAY OF COLD AIR BEHIND THIS
FRONT...SO NOT EXPECTING ANY FREEZING TEMPERATURES...EXCEPT FOR
MAYBE PORTIONS OF LEVY COUNTY...AND WINDS WILL BE LIGHT SO NO WIND
CHILL THREATS. TEMPERATURES WILL RANGE FROM THE MID TO UPPER 30S
NORTH...LOWER 40S INLAND TO AROUND 50 COASTAL CENTRAL AND UPPER
40S INLAND TO MID 50S COASTAL SOUTH.
HIGH PRESSURE SHIFTS OFF TO THE SOUTHEAST FOR MONDAY RETURNING
WESTERLY FLOW ACROSS THE AREA. AFTERNOON TEMPERATURES WILL WARM
INTO THE UPPER 60S NORTH TO THE MID 70S SOUTH.
.LONG TERM (MONDAY NIGHT-SATURDAY)...
THE LONG TERM PERIOD WILL BE MARKED BY PERSISTENT UPPER LEVEL
TROUGHING OVER THE EASTERN STATES KEEPING COOL CONDITIONS IN PLACE
ACROSS FLORIDA. A STRONG SHORTWAVE WILL SWING THROUGH THE
SOUTHEASTERN STATES ON TUESDAY AND BRING A FAIRLY STRONG COLD
FRONT THROUGH THE FORECAST AREA LATE TUESDAY/TUESDAY EVENING.
MODERATE MOISTURE AHEAD OF THE FRONT (PWAT OF AROUND AN INCH AND
DEW POINTS IN THE 50S) AND STRONG FORCING FROM THE
SHORTWAVE/SURFACE BOUNDARY WILL BRING AT LEAST A SLIGHT CHANCE OF
RAIN TO THE AREA TUESDAY AND TUESDAY NIGHT. LOWS TUESDAY NIGHT
WILL DROP INTO 30S OVER THE NATURE COAST...WITH ISOLATED SPOTS
HAVING THE POTENTIAL TO DROP BELOW FREEZING...THOUGH COLD AIR
ADVECTION WILL NOT BE STRONG ENOUGH FOR A WIDESPREAD FREEZE EVENT.
COLD AIR ADVECTION WILL CONTINUE THROUGH THE DAY ON WEDNESDAY WITH
HIGH TEMPERATURES TOPPING OUT AROUND 10-12 DEGREES BELOW NORMAL.
AS HIGH PRESSURE BUILDS IN BEHIND THE FRONT...SKIES WILL CLEAR OUT
ENOUGH FOR STRONG RADIATIONAL COOLING WEDNESDAY NIGHT AND THURSDAY
NIGHT. FREEZING TEMPERATURES ARE EXPECTED ACROSS THE NATURE COAST
WEDNESDAY NIGHT...WITH ISOLATED SPOTS OVER THE INTERIOR OF WEST
CENTRAL AND SOUTHWEST FLORIDA POSSIBLY SEEING A COUPLE OF HOURS OF
FREEZING CONDITIONS. THURSDAY NIGHT SHOULD BE A BIT WARMER WITH
ONLY ISOLATED SPOTS REACHING FREEZING OVER THE NATURE COAST.
HIGH PRESSURE WILL FURTHER SETTLE INTO THE REGION ON FRIDAY...WITH
MODERATING TEMPERATURES.
&&
.AVIATION...
VFR CONDITIONS WILL PREVAIL THROUGH TOMORROW AFTERNOON. BREEZY
NORTH TO NORTHWEST WINDS WILL SUBSIDE AFTER SUNSET BUT INCREASE
AGAIN AFTER SUNRISE FROM THE WEST. PREFRONTAL MOISTURE WILL BEGIN
TO INCREASE CLOUD COVER FOR THE NORTHERN TERMINALS BY THE TAIL END
OF THE 18Z TAF PERIOD.
&&
.MARINE...
HIGH PRESSURE IN PLACE ACROSS THE WATERS WILL SHIFT OFF TO THE
SOUTHEAST OVERNIGHT AS A COLD FRONT APPROACHES. WILL ALLOW THE
SCEC IN PLACE TO EXPIRE AS WINDS AND SEAS HAVE SUBSIDED BELOW
THRESHOLDS THIS AFTERNOON. WINDS WILL THEN INCREASE AGAIN WITH THE
FRONT AS IT MOVES THROUGH THE WATERS FOR SUNDAY. BRIEF SCEC
CONDITIONS WILL BE POSSIBLE MAINLY ACROSS THE NORTHERN WATERS.
WEAK HIGH PRESSURE THEN BUILDS ACROSS THE AREA SUNDAY NIGHT AND
GRADUALLY SHIFTS OUT TO THE SOUTHEAST THROUGH TUESDAY MORNING.
WINDS AND SEAS SHOULD REMAIN LIGHT DURING THIS TIME. THE NEXT COLD
FRONT WILL THEN PASS THROUGH THE AREA ON TUESDAY WITH WINDS AND
SEAS INCREASING TO NEAR SCA CONDITIONS WITH THAT FRONTAL PASSAGE.
&&
.FIRE WEATHER...
DRIER AIR WILL BE RESTRICTED TO THE SOUTHERN AND INLAND AREAS
SUNDAY AFTERNOON AS WESTERLY FLOW AND THE FRONT RETURN MOISTURE
ACROSS THE REST OF THE AREA. GENERALLY 4 TO 6 HOURS OF CRITICAL
HUMIDITIES WILL BE POSSIBLE FROM INLAND MANATEE AND POLK COUNTIES
SOUTH THROUGH THE REST OF THE AREA. WINDS WILL BE AROUND 15 MPH IN
THE AFTERNOON WITH THE FRONT...SO WITH THE CRITICAL HUMIDITIES IN
PLACE AND THE WINDS...WILL UPGRADE THE WATCH TO A WARNING FOR
INLAND SARASOTA...INLAND CHARLOTTE AND INLAND LEE COUNTIES AS
THESE LOCATIONS HAVE ERC VALUES ABOVE 27. FOR MONDAY
AFTERNOON...WESTERLY FLOW IN PLACE AT 5 TO 10 MPH SHOULD KEEP
RELATIVE HUMIDITY VALUES ABOVE CRITICAL LEVELS. WEDNESDAY
AFTERNOON WILL BE THE NEXT DAY OF CONCERN BEHIND THE NEXT COLD
FRONT.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 41 67 50 69 / 0 10 0 0
FMY 39 70 54 74 / 0 0 0 0
GIF 36 68 47 70 / 0 10 0 0
SRQ 39 69 52 70 / 0 10 0 0
BKV 29 68 39 69 / 0 10 0 0
SPG 46 67 55 68 / 0 10 0 0
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...FREEZE WARNING FROM 2 AM TO 8 AM EST SUNDAY FOR DESOTO-
HARDEE-HIGHLANDS-INLAND CHARLOTTE-INLAND HILLSBOROUGH-
INLAND MANATEE-INLAND SARASOTA-POLK.
FREEZE WARNING FROM 11 PM THIS EVENING TO 4 AM EST SUNDAY
FOR INLAND CITRUS-INLAND HERNANDO-INLAND LEVY-INLAND
PASCO-SUMTER.
RED FLAG WARNING FROM 1 PM TO 6 PM EST SUNDAY FOR INLAND
CHARLOTTE-INLAND LEE.
GULF WATERS...NONE.
&&
SHORT TERM/MARINE/FIRE WEATHER...24/COLSON
LONG TERM/AVIATION...20/BARRONHazardous weather outlook, Jan 18, 5:11 AM EST, 11 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 511 AM EST SAT JAN 18 2014 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-191015- SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY- COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO- COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA- COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS- INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE- INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS- CHARLOTTE HARBOR AND PINE ISLAND SOUND- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 NM- BONITA BEACH TO ENGLEWOOD OUT 20 NM- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM- BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM- 511 AM EST SAT JAN 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...EXCESSIVE COLD IMPACT... A FREEZE WATCH IS IN EFFECT FOR THE INTERIOR NATURE COAST COUNTIES AND INTERIOR PASCO...INTERIOR HILLSBOROUGH...AND POLK COUNTIES THIS EVENING/SUNDAY MORNING. TEMPERATURES WILL DROP BELOW FREEZING FOR SEVERAL HOURS...WITH ISOLATED SPOTS FARTHER SOUTH HAVING THE POTENTIAL TO SEE AN HOUR OR TWO OF FREEZING CONDITIONS. IF YOU MUST BE OUTDOORS...PLEASE DRESS ACCORDINGLY. REMEMBER DRESSING IN LAYERS WILL PROTECT YOU BETTER FROM THE COLD THAN A SINGLE JACKET OR COAT. ...RIP CURRENT IMPACT... BRISK NORTH TO NORTHWEST WINDS TODAY WILL PRODUCE A MODERATE RISK OF RIP CURRENTS AT AREA BEACHES TODAY. A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN PULL EVEN A STRONG SWIMMER INTO DEEPER WATER. TO AVOID GETTING CAUGHT IN A RIP CURRENT...SWIM AT GUARDED BEACHES AND HEED THE ADVICE OF THE BEACH PATROL. AT UNGUARDED BEACHES AND NEAR PIERS...JETTIES...AND INLETS...DO NOT GO INTO THE SURF MUCH ABOVE YOUR KNEES. ...WIND AND SEA IMPACT... A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE COASTAL WATERS THROUGH MID MORNING FOR WINDS OF AROUND 20 KNOTS. WINDS WILL SUBSIDE BY LATE THIS MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ...EXCESSIVE COLD IMPACT... ANOTHER COLD FRONT WILL MOVE THROUGH THE AREA TUESDAY NIGHT AND WEDNESDAY WITH TEMPERATURES EXPECTED TO APPROACH FREEZING OVER THE NATURE COAST WEDNESDAY NIGHT. STRONG RADIATIONAL COOLING BEHIND THE FRONT WILL ALLOW FOR MORE FREEZING CONDITIONS THURSDAY NIGHT. IF YOU MUST BE OUTDOORS...PLEASE DRESS ACCORDINGLY. REMEMBER DRESSING IN LAYERS WILL PROTECT YOU BETTER FROM THE COLD THAN A SINGLE JACKET OR COAT. ...FIRE WEATHER IMPACT... A FIRE WEATHER WATCH IS IN EFFECT FOR INTERIOR LEE...CHARLOTTE...AND SARASOTA COUNTIES SUNDAY AFTERNOON FOR SEVERAL HOURS OF RELATIVE HUMIDITY VALUES LESS THAN 35 PERCENT...20 FOOT SUSTAINED WINDS OF AROUND 15 MPH...AND ERC VALUES OF GREATER THAN 27. BRUSH FIRES WILL START EASILY AND ACTIVE FIRES WILL SPREAD RAPIDLY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. FLEMING
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 18, 3:49 AM EST | Freeze Watch | TBW | Citrus, Hernando, Hillsborough, Levy, Pasco, Polk and 1 more | 13 hr |
| Jan 18, 3:58 AM EST | Fire Weather Watch | TBW | Charlotte, Lee, Sarasota | 12 hr |
| Jan 18, 4:28 PM EST | Freeze Warning | TBW | Charlotte, Citrus, DeSoto, Hardee, Hernando, Highlands and 7 more | 16 hr |
Nearby
Red Flag Warnings in Florida, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.